Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 219, NWS Nashville, TN

July 12, 2000Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2000, 2:05 PM CDT for Dickson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2000, 2:05 PM CDT (19:05 UTC)
Expired
Jul 12, 2000, 2:40 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Dickson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 121907
SVRBNA
TNC043-121940-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CDT WED JUL 12 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF DICKSON

* UNTIL 240 PM CDT

* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM ABOUT 11 MILES NORTHWEST                     
  OF DICKSON...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEAR DICKSON AT 220 PM CDT
  
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
$$
14
JBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:48 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jul 12, 9:48 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
948 AM CDT WED JUL 12 2000

THOUGHT IN EARLY MORNING HOURS WAS THAT THE CLOUD COVER FROM MCS
SYSTEMS THAT DEVELOPED TO OUR NW AND N OVERNIGHT WOULD KEEP HIGH
TEMPS DOWN A TAD TODAY...BUT LATEST SATELLITE LOOP SHOWS CLOUDS ARE
CONTINUING TO THIN AND DISSIPATE. ALSO...WE HAD A MIXTURE OF CLOUDS
AND SUNSHINE YESTERDAY AND STILL REACHED 96 AT BNA.

12Z 850 MB ANALYSIS SHOWED TEMPS THE SAME AT BNA AS THEY WERE
YESTERDAY AND NOW EXPECT MAX TEMPS TO REACH THE MID 90S AGAIN FOR
MUCH OF THE AREA THIS AFTERNOON. 850 MB DEW POINTS WERE VERY HIGH.

OUR MORNING SOUNDING SHOWED QUITE A BIT OF MOISTURE THROUGH 650 MB
BUT THEN RATHER DRY ABOVE THAT. WITH PRECIPITABLE WATER NEAR 1.70
THIS MORNING AND WET BULB ZERO HEIGHT ALMOST 13K FEET...ANY STRONG
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON ARE MORE LIKELY TO PRODUCE
STRONG WINDS AND HEAVY DOWNPOURS THAN LARGE HAIL.

00Z ETA/NGM/AVN MODELS WERE ALL OVERFORECASTING AREAL COVERAGE OF
PRECIP AT 12Z...WITH ALL THREE SHOWING PRECIP OVER THE MID STATE...
BUT ONLY PRECIP NEARBY WAS IN E PART OF STATE.

WILL UPDATE ZONES TO RAISE TEMPS SOME. WEAK COLD wFRONT CURRENTLY TO
OUR N IS EXPECTED TO MOVE SLOWLY S AND INTO THE MID STATE TONIGHT.
BEST CHANCE OF THUNDERSTORMS SHOULD BE LATER THIS AFTERNOON AND INTO
EARLY TONIGHT.

.BNA...NONE.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:15 AM CDTFlash Flood WarningOHXWhite3 hr
Jul 12, 1:43 PM CDTSevere Thunderstorm WarningOHXMontgomery32 min
Jul 12, 2:06 PM CDTSevere Thunderstorm WarningOHXCheatham24 min
Jul 12, 2:37 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery28 min
Jul 12, 2:37 PM CDTSevere Thunderstorm WarningOHXStewart28 min
Jul 12, 3:22 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson38 min
Jul 12, 4:21 PM CDTSevere Thunderstorm WarningOHXWarren39 min
Jul 12, 4:35 PM CDTSevere Thunderstorm WarningOHXCoffee40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.